MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø48

MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø48
Catalog Number 01.32.148MB
Health Effect - Clinical Codes Pain (1994); Joint Disorder (2373)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 17 november 2017 the medical affairs performed a clinical evaluation and commented as follows: cup revision in cementless primary tha few months after primary operation.Early cup loosening is a rather rare occurrence.In this case, the one radiograph supplied does not show any significant indication: perhaps the cup is somewhat proud cranially from iliac bone and some muscle impingement may have contributed, but this should have been observed at revision and it is not apparent on the x-ray image.No final conclusion can be drawn.On 22 november 2017 the r&d project manager performed a preliminary investigation based on the available image and commented as follows: the image shows the cup and the dm liner explanted.The external surface of the cup had the coating with tissue and blood, apparently showing a good integration with the acetabulum but from the photo it is not possible to understand the root case of the event.Batch review performed on 20 november 2017.Lot 163814: (b)(4) items manufactured and released on 05 september 2016.Expiration date: 2021-08-28.No anomalies found related to the problem.To date, (b)(4)items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of pain.The surgeon thought the cup was loose.The surgeon revised the cup, head and liner.The surgery was completed successfully.

Brand Name
MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø48
Common Device Name
DOUBLE MOBILITY ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7057481
Report Number3005180920-2017-00696
Device Sequence Number117955
Product Code LPH
UDI-Device Identifier07630030860959
UDI-Public07630030860959
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue Number01.32.148MB
Device Lot Number163814
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR